Alert archive / Arkansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 511, NWS Little Rock, AR

July 22, 2008Perry County, Pulaski County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Jul 22, 2008, 6:24 PM CDT for Perry County, Pulaski County, Arkansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2008, 6:24 PM CDT (23:24 UTC)
Expired
Jul 22, 2008, 7:00 PM CDT
In force
36 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

Counties Perry County, AR, Pulaski County, AR

The radar

The Little Rock radar (KLZK), 43 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.4 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1917 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1917 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
1492 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLZK 222325
SVRLZK
ARC105-119-230000-
/O.NEW.KLZK.SV.W.0511.080722T2324Z-080723T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
624 PM CDT TUE JUL 22 2008

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN PERRY COUNTY IN CENTRAL ARKANSAS
  NORTHWESTERN PULASKI COUNTY IN CENTRAL ARKANSAS

* UNTIL 700 PM CDT

* AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WYE MOUNTAIN...MOVING SOUTH AT 9 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WYE MOUNTAIN...
  WESTERN HALF OF LAKE MAUMELLE...

&&

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3484 9276 3501 9283 3506 9270 3486 9256
      3484 9270 3485 9274
TIME...MOT...LOC 2324Z 340DEG 8KT 3492 9269

$$

44

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:53 PM CDT, 3 hours 31 minutes earlier.

Area forecast discussion, Jul 22, 2:53 PM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
253 PM CDT TUE JUL 22 2008

.DISCUSSION...
THUNDERSTORMS DEVELOPED THIS AFTERNOON IN RESPONSE TO BOUNDARY
MOVING THROUGH AREA FROM THIS MORNINGS MCS. ALSO...ANOTHER BOUNDARY
IS MOVING SOUTH FROM MISSOURI. THESE TWO BOUNDARIES WILL KEEP
SCATTERED SHOWERS AND THUNDERSTORM ACROSS THE AREA THROUGH AT LEAST
SUNSET.

THE LARGE AREA OF HIGH PRESSURE OVER THE REGION IS SLOWLY MOVING
BACK TO THE WEST...LEAVING THE AREA IN NORTHWEST FLOW. A WEAK FRONT
ACROSS MISSOURI WILL SLOWLY MOVE SOUTH...BUT WILL NOT MAKE IT FAR
INTO THE STATE. HAVE THE HIGHEST POPS TONIGHT ACROSS THE NORTH AND
NORTHEAST.

NORTHWEST FLOW WILL BRING DISTURBANCES ACROSS THE AREA...WITH AT
LEAST SLIGHT CHANCE POPS IN THE FORECAST THROUGH THE SHORT TERM.
TEMPERATURES WILL BE A LITTLE COOLER FOR THE NEXT COUPLE OF
DAYS...WITH READINGS IN THE LOWER TO MID 90S. HOWEVER...HEAT INDEX
READINGS WILL STILL BE HIGH...WITH READINGS AROUND 100 DEGREES.

TEMPERATURES WILL THEN REACH INTO THE UPPER 90S AROUND THE
WEEKEND...AS CLOUD COVER WILL NOT BE AS THICK. AFTERNOON AND EVENING
CONVECTION WILL STILL BE POSSIBLE THROUGH THE WEEKEND INTO NEXT
WEEK...BUT HAVE LEFT SLIGHT CHANCE POPS GOING THROUGH THE EXTENDED.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

58/46/61
Hazardous weather outlook, Jul 22, 1:30 PM CDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
130 PM CDT TUE JUL 22 2008

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-231000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
130 PM CDT TUE JUL 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COOL OUTFLOW BOUNDARY ASSOCIATED WITH STORMS IN NORTHERN ARKANSAS
THIS MORNING WAS MOVING INTO CENTRAL SECTIONS OF THE STATE THIS
AFTERNOON. ISOLATED SHOWERS AND THUNDERSTORMS WERE POPPING UP ALONG
AND SOUTH OF THE BOUNDARY EARLY THIS AFTERNOON.

HIT AND MISS THUNDERSTORMS WILL CONTINUE ACROSS THE CENTRAL AND
SOUTHERN COUNTIES AHEAD OF THE BOUNDARY INTO THIS EVENING. WITH
TEMPERATURES WELL INTO THE 90S TO AROUND 100 DEGREES...THE
ATMOSPHERE WILL BE VERY UNSTABLE...AND STORMS WILL TEND TO DEVELOP
QUICKLY.

ANOTHER AREA OF THUNDERSTORMS IN SOUTHERN MISSOURI WILL PUSH INTO
NORTHERN ARKANSAS AS THE AFTERNOON PROGRESSES. THESE STORMS ARE IN
ASSOCIATION WITH A COLD FRONT APPROACHING FROM THE NORTH.

STORMS THIS AFTERNOON WILL HAVE THE POTENTIAL TO BECOME SEVERE
THROUGHOUT THE REGION. PENNY SIZE HAIL OR LARGER AND DAMAGING WINDS
WILL BE THE MAIN CONCERNS.

IN ADDITION TO PRECIPITATION...IT WILL BE VERY HOT ACROSS THE STATE.
HEAT INDICES FROM 100 TO 105 DEGREES CAN BE EXPECTED...ESPECIALLY IN
CENTRAL AND SOUTHERN ARKANSAS. WHILE THESE HEAT INDICES FALL JUST
SHORT OF HEAT ADVISORY CRITERIA...IT IS STILL DANGEROUS TO OVER
EXERT YOURSELF DURING THE HOTTEST TIME OF THE DAY. REMEMBER TO STAY
HYDRATED AND REDUCE STRENUOUS ACTIVITY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ON WEDNESDAY AND THURSDAY...ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS WILL BE SEEN AGAIN ACROSS THE STATE AS THE FRONT FROM
THE NORTH BECOMES STATIONARY. THEY WILL MAINLY FORM DURING THE
AFTERNOON AND EVENING ACROSS THE STATE. SEVERE STORMS ARE NOT
EXPECTED...BUT AN ISOLATED STRONG STORM MAY BE POSSIBLE...ESPECIALLY
OVER CENTRAL AND NORTHERN AREAS. ISOLATED STORMS WILL STAY IN THE
FORECAST THROUGH MONDAY...AND MAINLY IN THE AFTERNOON TO EVENINGS.

DUE TO THE CHANCES OF RAIN AND INCREASED CLOUDS...HEAT INDICES ARE
EXPECTED TO LOWER ON WEDNESDAY AND THURSDAY...BUT STILL BE FROM
THE MID TO UPPER 90S. THESE OVERALL CONDITIONS WILL HOLD THROUGH
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

59/46

In the hours before

Local storm report, Jul 22, 5:05 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
505 PM CDT TUE JUL 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             JESSIEVILLE             34.70N 93.07W
07/22/2008  E0.75 INCH       GARLAND            AR   PUBLIC

&&

61
Local storm report, Jul 22, 5:13 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
513 PM CDT TUE JUL 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             3 SW WAVELAND           35.09N 93.67W
07/22/2008  E0.75 INCH       YELL               AR   TRAINED SPOTTER

&&

61
Local storm report, Jul 22, 5:43 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
543 PM CDT TUE JUL 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             DALARK                  34.03N 92.88W
07/22/2008  E1.75 INCH       DALLAS             AR   LAW ENFORCEMENT

&&

223
Local storm report, Jul 22, 5:57 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
557 PM CDT TUE JUL 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             5 E HUMNOKE             34.54N 91.67W
07/22/2008  E1.00 INCH       LONOKE             AR   PUBLIC

&&

46
Local storm report, Jul 22, 6:00 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
600 PM CDT TUE JUL 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     RUSSELLVILLE            35.27N 93.14W
07/22/2008                   POPE               AR   LAW ENFORCEMENT

            LARGE TREE LIMBS WERE REPORTED DOWN ON POWER LINES ACROSS
            RUSSELLVILLE.

&&

61
Local storm report, Jul 22, 6:03 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LITTLE ROCK AR
603 PM CDT TUE JUL 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 AM     HAIL             7 NE SALEM              36.44N 91.73W
07/22/2008  E0.75 INCH       FULTON             AR   PUBLIC

0101 PM     TSTM WND GST     CABOT                   34.97N 92.02W
07/22/2008  E60.00 MPH       LONOKE             AR   TRAINED SPOTTER

            THE GUSTY WINDS WERE BENDING TREES TOWARDS THE GROUND.

0101 PM     HAIL             CABOT                   34.97N 92.02W
07/22/2008  E0.75 INCH       LONOKE             AR   TRAINED SPOTTER

0108 PM     HAIL             AUSTIN                  35.00N 91.98W
07/22/2008  E0.88 INCH       LONOKE             AR   TRAINED SPOTTER

0115 PM     HAIL             WILLIAMS JUNCTION       34.88N 92.77W
07/22/2008  E0.75 INCH       PERRY              AR   PUBLIC

0120 PM     HAIL             CABOT                   34.97N 92.02W
07/22/2008  E0.75 INCH       LONOKE             AR   NWS EMPLOYEE

0240 PM     HAIL             JESSIEVILLE             34.70N 93.07W
07/22/2008  E0.75 INCH       GARLAND            AR   PUBLIC

0310 PM     HAIL             DENNARD                 35.75N 92.52W
07/22/2008  E1.00 INCH       VAN BUREN          AR   PUBLIC

0320 PM     TSTM WND DMG     MARBLE FALLS            36.10N 93.15W
07/22/2008                   NEWTON             AR   LAW ENFORCEMENT

            TREES WERE REPORTED DOWN AT MARBLE FALLS.

0320 PM     HAIL             HOT SPRINGS             34.49N 93.05W
07/22/2008  E0.75 INCH       GARLAND            AR   EMERGENCY MNGR

0325 PM     HAIL             HASTY                   36.02N 93.05W
07/22/2008  E0.88 INCH       NEWTON             AR   POST OFFICE

0325 PM     HAIL             PINEY                   34.50N 93.14W
07/22/2008  E0.75 INCH       GARLAND            AR   TRAINED SPOTTER

            WINDS WERE ALSO GUSTING TO AROUND 40 TO 45 MPH.

0327 PM     TSTM WND GST     HOT SPRINGS             34.49N 93.05W
07/22/2008  M59.00 MPH       GARLAND            AR   ASOS

0331 PM     TSTM WND GST     HARRISON                36.24N 93.12W
07/22/2008  M44.00 MPH       BOONE              AR   ASOS

0340 PM     TSTM WND DMG     5 S ZINC                36.21N 92.92W
07/22/2008                   BOONE              AR   LAW ENFORCEMENT

            TREES WERE REPORTED DOWN AT HARMON.

0430 PM     HAIL             5 E HUMNOKE             34.54N 91.67W
07/22/2008  E1.00 INCH       LONOKE             AR   PUBLIC

0510 PM     HAIL             3 SW WAVELAND           35.09N 93.67W
07/22/2008  E0.75 INCH       YELL               AR   TRAINED SPOTTER

0525 PM     HAIL             DALARK                  34.03N 92.88W
07/22/2008  E1.75 INCH       DALLAS             AR   LAW ENFORCEMENT

&&

46

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 5:56 AM CDTSevere Thunderstorm WarningLZKFulton, Sharp34 min
Jul 22, 12:43 PM CDTSevere Thunderstorm WarningLZKLonoke47 min
Jul 22, 12:52 PM CDTSevere Thunderstorm WarningLZKMontgomery, Polk23 min
Jul 22, 1:07 PM CDTSevere Thunderstorm WarningLZKLonoke, Pulaski38 min
Jul 22, 1:11 PM CDTSevere Thunderstorm WarningLZKPerry, Pulaski, Saline49 min
Jul 22, 1:50 PM CDTSevere Thunderstorm WarningLZKGarland, Perry, Saline40 min
Jul 22, 2:28 PM CDTSevere Thunderstorm WarningLZKGarland, Saline47 min
Jul 22, 2:41 PM CDTSevere Thunderstorm WarningLZKConway, Van Buren49 min
Jul 22, 2:56 PM CDTSevere Thunderstorm WarningLZKBoone, Marion, Newton64 min
Jul 22, 3:12 PM CDTSevere Thunderstorm WarningLZKGarland, Hot Spring48 min
Jul 22, 3:16 PM CDTSevere Thunderstorm WarningLZKPulaski, Saline44 min
Jul 22, 3:22 PM CDTSevere Thunderstorm WarningLZKNewton, Searcy53 min
Jul 22, 3:38 PM CDTSevere Thunderstorm WarningLZKPope, Searcy, Van Buren52 min
Jul 22, 3:44 PM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Van Buren46 min
Jul 22, 3:56 PM CDTFlash Flood WarningLZKBoone, Newton, Pope, Searcy, Van Buren3 hr
Jul 22, 4:08 PM CDTSevere Thunderstorm WarningLZKYell67 min
Jul 22, 4:22 PM CDTSevere Thunderstorm WarningLZKBradley, Cleveland, Drew38 min
Jul 22, 4:24 PM CDTSevere Thunderstorm WarningLZKArkansas, Jefferson, Lonoke, Prairie36 min
Jul 22, 4:27 PM CDTSevere Thunderstorm WarningLZKPike25 min
Jul 22, 4:30 PM CDTSevere Thunderstorm WarningLZKBaxter, Searcy, Stone45 min
Jul 22, 5:11 PM CDTSevere Thunderstorm WarningLZKPope34 min
Jul 22, 5:15 PM CDTSevere Thunderstorm WarningLZKClark, Dallas30 min
Jul 22, 5:18 PM CDTSevere Thunderstorm WarningLZKLogan, Pope, Yell27 min
Jul 22, 5:19 PM CDTSevere Thunderstorm WarningLZKArkansas, Monroe, Prairie41 min
Jul 22, 6:52 PM CDTSevere Thunderstorm WarningLZKClark, Hot Spring23 min
Jul 22, 6:57 PM CDTSevere Thunderstorm WarningLZKLonoke, Pulaski33 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.